Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 2016, 12:25 AM CDT for 4 counties in Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2016, 12:25 AM CDT (05:25 UTC)
- Expired
- May 22, 2016, 1:29 AM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
269
WUUS54 KAMA 220525
SVRAMA
TXC111-117-205-359-220645-
/O.NEW.KAMA.SV.W.0112.160522T0525Z-160522T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1225 AM CDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
WESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 145 AM CDT
* AT 1224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMISTAD TO 9 MILES NORTHWEST OF WHEATLAND...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ADRIAN...ROMERO...GLENRIO...SIMMS AND WARE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3618 10304 3647 10259 3487 10262 3483 10304
TIME...MOT...LOC 0524Z 225DEG 29KT 3595 10313 3499 10350
HAIL...1.00IN
WIND...60MPH
$$
MB2 follow-up statements
703
WWUS54 KAMA 220616
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
116 AM CDT SUN MAY 22 2016
TXC111-117-205-359-220645-
/O.CON.KAMA.SV.W.0112.000000T0000Z-160522T0645Z/
DEAF SMITH TX-HARTLEY TX-DALLAM TX-OLDHAM TX-
116 AM CDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHWESTERN DEAF SMITH...WESTERN HARTLEY...WESTERN DALLAM AND
WESTERN OLDHAM COUNTIES...
AT 115 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF DALHART TO 3 MILES SOUTHEAST OF NARA
VISA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ADRIAN...ROMERO...GLENRIO AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3618 10304 3647 10259 3507 10262 3494 10304
TIME...MOT...LOC 0615Z 227DEG 35KT 3600 10272 3558 10306
HAIL...1.00IN
WIND...60MPH
$$
MB230
WWUS54 KAMA 220629
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT SUN MAY 22 2016
TXC111-117-205-359-220639-
/O.CAN.KAMA.SV.W.0112.000000T0000Z-160522T0645Z/
DEAF SMITH TX-HARTLEY TX-DALLAM TX-OLDHAM TX-
129 AM CDT SUN MAY 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEAF SMITH...
WESTERN HARTLEY...WESTERN DALLAM AND WESTERN OLDHAM COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3618 10304 3647 10259 3507 10262 3494 10304
TIME...MOT...LOC 0625Z 225DEG 29KT 3606 10265 3564 10299
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:22 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 21, 11:22 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1122 PM CDT SAT MAY 21 2016 .Update... Made minor adjustments to precipitation chances overnight based on trends in New Mexico. Eastward shifting ridge and mid-level height falls impinging on the area may be enough for convection to sustain overnight. There is a consistent signal in CAM guidance of elevated convection later tonight, particularly across the southeast Texas Panhandle where Bufkit RAP and NAM soundings show deepening low level moisture. Original thinking was that mid level capping on 00z KAMA sounding may remain atop moistening boundary layer limiting elevated convective potential overnight, but this may be less of a factor further west as is evidence by recent trends in eastern New Mexico. MUCAPE of 1,000-2,000 J/KG may support a marginally severe hail threat if storms sustain/redevelop. Also made adjustments to temperatures given upper 60 degree dew points now advecting into the southeast Panhandle. This raises concern for some advection fog later tonight as well in addition to the low stratus. BRB && .Aviation... /For the 06z TAFs/ Elevated convection may increase across the western and southern Panhandles tonight. Probabilities of either of the three terminals being impacted are relatively low, with Dalhart and Amarillo having the best chance. A significant surge of low level moisture is occurring on southeasterly winds. Obs in the eastern Panhandle show upper 60 degree dew points already. As this advects northwestward and temperatures cool, there is growing likelihood of fog later tonight particularly at Amarillo and Guymon. MVFR or IFR conditions may develop by around 09z and continue until mid morning. Thereafter, VFR conditions will return but thunderstorms should redevelop during the afternoon and persist into the evening. Gusty southeast winds will continue for the rest of the TAF period. BRB && .Prev Discussion... /Issued 335 PM CDT SAT MAY 21 2016/ Discussion... Thunderstorms that develop this afternoon across the western Panhandles will move east this evening with at least a marginally severe wind/hail threat persisting through late evening. Deepening moisture and increasing precipitable water values per short term guidance and trends in the upstream GPS PWAT sites, combined with relatively slow storm motions are supportive of locally heavy rainfall amounts and possibly flooding potential, particularly later this evening in the southern Texas Panhandle. For specifics on convective initiation and potential severe please see the previously issued mesoscale discussion. Updates on mesoscale evolution will be sent as needed through the afternoon and evening. There is a decent signal in some of the models of warm/moist advection process keeping convection going across the southern portion of the Texas Panhandle through the night. Most of the forecast soundings still show evidence of ridging/subsidence for most of the night, but the eastward progression of the ridge may be enough for some activity late especially in the southeast Texas Panhandle where the WAA signal is maximized. Kept low probabilities to account for this mainly focused on the southeastern Texas Panhandle. Modest ascent will overspread the area tomorrow in diffluent upper flow regime. A sharpening dryline across the western Panhandles should focus thunderstorm development during the afternoon in a moderately unstable environment with MLCAPE of 2,000-2,500 J/KG. 0-6 km bulk shear of around 30 to 40 knots should be sufficient for storm organization and supercells. Large hail and damaging winds will be the primary threat although with relatively low LCL heights generally less than 1,000m isolated tornadoes will be possible. The best chance for a tornado would be during the evening as low level jet strengthens causing low level shear to increase and before significant boundary layer stabilization occurs. Troughing to our west continues through mid-week before accelerating eastward toward the Panhandles by the end of the week. Until then mid-level momentum should allow the dryline to mix/sharpen across the far eastern Panahandles and this convection should be limited to this area. We will need to monitor trends in the short term guidance as the time nears in case models are mixing the dryline too far east as has been the case lately. This is a more synoptically active scenario with fairly decent cross-boundary mean flow, thus the reasoning for not adjusting westward at this time. If models trend slower and more amplified with approaching truogh, we will likely need to introduce at least low probabilities of convection in the east portion of the Panhandles. BRB && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 3/14
Hazardous weather outlook, May 21, 10:38 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1038 PM CDT SAT MAY 21 2016 OKZ001>003-TXZ001>020-221545- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1038 PM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE TONIGHT. IF STORMS FORM...THEY ARE UNLIKELY TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. ISOLATED THUNDERSTORMS MAY FORM ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, May 21, 10:01 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.75 INCH DALLAM TX TRAINED SPOTTER
HAIL THE SIZE FROM QUARTERS TO GOLF BALLS REPORTED AT
6TH AND KEELER IN DALHART.
&&
EVENT NUMBER AMA1600403
14Special weather statement, May 21, 10:30 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1030 PM CDT SAT MAY 21 2016 TXZ011-016-220430- OLDHAM TX-DEAF SMITH TX- 1030 PM CDT SAT MAY 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND SOUTH CENTRAL OLDHAM COUNTIES UNTIL 1130 PM CDT... AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SIMMS TO 14 MILES SOUTH OF VEGA. MOVEMENT WAS NORTHEAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VEGA...ADRIAN AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3544 10268 3520 10221 3494 10246 3508 10275 TIME...MOT...LOC 0330Z 205DEG 11KT 3511 10264 3504 10251 14
Local storm report, May 21, 10:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1055 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 E1.00 INCH DEAF SMITH TX STORM CHASER
NICKEL TO QUARTER SIZE HAIL.
&&
EVENT NUMBER AMA1600404
BRBLocal storm report, May 21, 10:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1058 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 E1.50 INCH DEAF SMITH TX STORM CHASER
AT LEAST HALF DOLLAR SIZE HAIL. ROAD COVERED IN HAIL.
&&
EVENT NUMBER AMA1600405
BRBLocal storm report, May 21, 11:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 M2.00 INCH DEAF SMITH TX STORM CHASER
TWO INCH DIAMETER HAIL MEASURED WITH A TAPE MEASURE.
&&
EVENT NUMBER AMA1600406
BRBLocal storm report, May 21, 11:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 10 WSW HARTLEY 35.85N 102.57W
05/21/2016 E1.50 INCH HARTLEY TX BROADCAST MEDIA
MOSTLY DIME TO PENNY SIZE HAIL WAS FALLING WITH A FEW
PING PONG BALL SIZE HAILSTONES.
0545 PM HAIL 3 W SIMMS 35.03N 102.71W
05/21/2016 E1.00 INCH DEAF SMITH TX BROADCAST MEDIA
MOSTLY DIME TO NICKEL SIZE HAIL WAS FALLING WITH A FEW
HAILSTONES UP TO QUARTER SIZE.
0617 PM HAIL 9 W HARTLEY 35.89N 102.56W
05/21/2016 E1.00 INCH HARTLEY TX BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED 9.2 MILES WEST OF HARTLEY ON
FM 998...20 TO 30 MPH WIND...AND FAIR AMOUNT OF HAIL BUT
NOT ENOUGH TO COVER THE ROAD.
0637 PM HAIL 4 SW HARTLEY 35.85N 102.44W
05/21/2016 M1.00 INCH HARTLEY TX BROADCAST MEDIA
0647 PM HAIL 3 WSW SIMMS 35.01N 102.71W
05/21/2016 E0.75 INCH DEAF SMITH TX TRAINED SPOTTER
PEA TO PENNY SIZE HAIL.
0704 PM HAIL 4 SW HARTLEY 35.85N 102.44W
05/21/2016 M1.00 INCH HARTLEY TX BROADCAST MEDIA
0707 PM HAIL 4 SW HARTLEY 35.85N 102.44W
05/21/2016 M1.50 INCH HARTLEY TX BROADCAST MEDIA
UPDATE TO THE LAST REPORT OF QUARTERS AT THIS LOCATION.
HAIL SIZE IS NOW UP TO HALF DOLLARS.
0710 PM HAIL 1 ESE SIMMS 35.03N 102.63W
05/21/2016 E1.50 INCH DEAF SMITH TX BROADCAST MEDIA
0710 PM HAIL 2 E SIMMS 35.03N 102.62W
05/21/2016 E2.00 INCH DEAF SMITH TX TRAINED SPOTTER
HALF DOLLAR TO HEN EGG HAIL.
0716 PM HAIL 2 S HARTLEY 35.86N 102.40W
05/21/2016 M1.50 INCH HARTLEY TX BROADCAST MEDIA
QUARTER TO PING PONG BALL SIZE HAIL.
0717 PM HAIL 1 S HARTLEY 35.87N 102.40W
05/21/2016 E1.00 INCH HARTLEY TX AMATEUR RADIO
DIME WITH SOME QUARTER SIZE HAIL. ON U.S. 385.
0718 PM HAIL 1 ESE SIMMS 35.03N 102.63W
05/21/2016 E1.50 INCH DEAF SMITH TX BROADCAST MEDIA
0721 PM HAIL HARTLEY 35.89N 102.40W
05/21/2016 E1.75 INCH HARTLEY TX BROADCAST MEDIA
GOLF BALL SIZE HAIL COVERING THE ROAD IN HARTLEY.
0740 PM HAIL 3 S HARTLEY 35.84N 102.40W
05/21/2016 E1.75 INCH HARTLEY TX TRAINED SPOTTER
0744 PM HAIL 3 S HARTLEY 35.84N 102.40W
05/21/2016 E2.00 INCH HARTLEY TX TRAINED SPOTTER
0744 PM HAIL HARTLEY 35.89N 102.40W
05/21/2016 E1.00 INCH HARTLEY TX BROADCAST MEDIA
0747 PM HAIL 1 SE HARTLEY 35.88N 102.38W
05/21/2016 E1.75 INCH HARTLEY TX BROADCAST MEDIA
PING PONG BALL TO GOLF BALL SIZE HAIL.
0749 PM HAIL 10 SE SIMMS 34.95N 102.51W
05/21/2016 M1.00 INCH DEAF SMITH TX STORM CHASER
0.95 INCH DIAMETER HAIL MEASURED WITH CALIPERS.
0800 PM FLASH FLOOD HARTLEY 35.89N 102.40W
05/21/2016 HARTLEY TX LAW ENFORCEMENT
WATER ON HIGHWAY 87 IN HARTLEY RESULTED IN THE CLOSURE
OF THE OUTSIDE LANES AT THE MAIN INTERSECTION IN TOWN.
0820 PM HAIL 12 E SIMMS 35.03N 102.45W
05/21/2016 E1.00 INCH DEAF SMITH TX BROADCAST MEDIA
DIME TO QUARTER SIZE HAIL.
0820 PM HAIL 11 E SIMMS 35.03N 102.46W
05/21/2016 E1.00 INCH DEAF SMITH TX STORM CHASER
NICKEL TO QUARTER SIZE HAIL.
0826 PM HAIL 12 E SIMMS 35.03N 102.45W
05/21/2016 M1.75 INCH DEAF SMITH TX STORM CHASER
SEVERAL HAIL STONES FOUND ON THE GROUND THAT MEASURED
1.75 INCHES IN DIAMETER. TIME OF EVENT IS ESTIMATED BY
RADAR.
0827 PM HAIL 12 E SIMMS 35.03N 102.45W
05/21/2016 E1.75 INCH DEAF SMITH TX BROADCAST MEDIA
HAIL HAS INCREASED TO GOLF BALL SIZE SINCE THE TIME OF
THE LAST REPORT AT THIS SAME LOCATION.
0828 PM HAIL 11 E SIMMS 35.03N 102.45W
05/21/2016 M1.25 INCH DEAF SMITH TX STORM CHASER
HAIL HAS INCREASED TO HALF DOLLAR SIZE SINCE THE
PREVIOUS REPORT AT THIS LOCATION. ROAD AND YARDS COVERED
WITH HAIL.
0909 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.00 INCH HARTLEY TX TRAINED SPOTTER
QUARTER SIZE HAIL ON THE SOUTH SIDE OF DALHART. HAIL IS
GETTING BIGGER.
0909 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.00 INCH HARTLEY TX BROADCAST MEDIA
0910 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.75 INCH DALLAM TX TRAINED SPOTTER
HAIL THE SIZE FROM QUARTERS TO GOLF BALLS REPORTED AT
6TH AND KEELER IN DALHART.
0911 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.75 INCH HARTLEY TX LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL.
0912 PM HAIL DALHART 36.06N 102.52W
05/21/2016 M1.50 INCH HARTLEY TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF DALHART.
0914 PM HAIL DALHART 36.06N 102.52W
05/21/2016 E1.75 INCH HARTLEY TX TRAINED SPOTTER
GOLF BALL SIZE HAIL ON THE SOUTHEAST SIDE OF DALHART.
0925 PM HAIL 9 ESE SIMMS 34.98N 102.51W
05/21/2016 E0.88 INCH DEAF SMITH TX STORM CHASER
0928 PM HAIL 9 ESE SIMMS 34.98N 102.51W
05/21/2016 M1.00 INCH DEAF SMITH TX STORM CHASER
NICKEL TO QUARTER SIZE HAIL MEASURED WITH A RULER. HAIL
INCREASED TO QUARTER SIZE SINCE THE LAST REPORT AT 925
PM CDT.
1052 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 E1.00 INCH DEAF SMITH TX STORM CHASER
NICKEL TO QUARTER SIZE HAIL.
1054 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 E1.50 INCH DEAF SMITH TX STORM CHASER
AT LEAST HALF DOLLAR SIZE HAIL. ROAD COVERED IN HAIL.
1057 PM HAIL 8 NE SIMMS 35.10N 102.55W
05/21/2016 M2.00 INCH DEAF SMITH TX STORM CHASER
TWO INCH DIAMETER HAIL MEASURED WITH A TAPE MEASURE.
&&
EVENT NUMBER AMA1600372 AMA1600373 AMA1600374 AMA1600375 AMA1600376
AMA1600377 AMA1600378 AMA1600383 AMA1600386 AMA1600379 AMA1600380
AMA1600382 AMA1600381 AMA1600384 AMA1600385 AMA1600387 AMA1600388
AMA1600389 AMA1600402 AMA1600390 AMA1600391 AMA1600394 AMA1600392
AMA1600393 AMA1600395 AMA1600397 AMA1600403 AMA1600396 AMA1600399
AMA1600398 AMA1600400 AMA1600401 AMA1600404 AMA1600405 AMA1600406
COCKRELLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:14 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 61 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore | 65 min |
| May 21, 7:30 PM CDT | Areal Flood Advisory | AMA | Hartley | 3 hr |
| May 21, 7:50 PM CDT | Flash Flood Warning | AMA | Hartley | 3 hr |
| May 21, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 66 min |
| May 21, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 47 min |
| May 21, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 51 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
| May 21, 8:59 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 21, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 81 min |
| May 21, 9:31 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| May 21, 10:30 PM CDT | Special Weather Statement | AMA | Oldham | 60 min |
| May 21, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 31 min |
| May 22, 3:33 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| May 22, 3:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 55 min |
| May 22, 3:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 59 min |
| May 22, 3:57 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 48 min |
| May 22, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 54 min |
| May 22, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 60 min |
| May 22, 4:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 62 min |
| May 22, 4:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 59 min |
| May 22, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 53 min |
| May 22, 5:10 PM CDT | Flash Flood Warning | AMA | Donley, Gray | 3 hr |
| May 22, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 65 min |
| May 22, 5:29 PM CDT | Flash Flood Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 3 hr |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 61 min |
| May 22, 5:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 58 min |
| May 22, 5:34 PM CDT | Tornado Warning | AMA | Donley | 26 min |
| May 22, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 26 min |
| May 22, 6:01 PM CDT | Flash Flood Warning | AMA | Donley | 3 hr |
| May 22, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 59 min |
| May 22, 6:25 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 80 min |
| May 22, 6:29 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 46 min |
| May 22, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 64 min |
| May 22, 6:46 PM CDT | Tornado Warning | AMA | Ochiltree | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.